Related Experiment Video
Updated: May 3, 2026

Clinical Application of Intense Pulsed Light Therapy and Radio Frequency for Treatment of Ocular Surface Diseases
Published on: July 3, 2025
Rosacea-like facial rash related to metformin administration in a young woman
Laura Mumoli, Antonio Gambardella, Angelo Labate
1Department of Medical and Surgical Science, Division of Internal Medicine, University "Magna Graecia"- Mater Domini Hospital of Catanzaro, Catanzaro, Italy. arturi@unicz.it.
Background:
Since the skin represents a common site of adverse drug reactions, few data are reported at this time regarding the development of skin rash during the treatment with antidiabetic drugs.
Case Presentation:
We report a 29-year old woman that developed a facial skin rash during the treatment with metformin. Clinical and laboratory findings excluded the presence of systemic diseases, but several diagnosis and many drugs were administered without clinical improvement. The self-dismission of metformin induced an improvement of symptoms, while the re-challenge documented an impairments of skin rash. The Naranjo probability scale suggested a probable association between metformin and skin rash and metformin was definitively dismissed.
Conclusion:
We report for the first time a non vasculitis facial skin manifestation related to metformin in a young woman. However, this case may emphasizes the need to consider the ADRs as a differential diagnosis in order to reduce medical errors and the related medical costs.
Related Concept Videos
Oral Hypoglycemic Agents: Biguanides and Glitazones
Acne Infection
Drug Toxicity: Allergic Reactions
Rheumatic Heart Disease I: Introduction

